# SDR 2003UALA00883

- Difficulty date: November 19, 2003
- Submitted: December 17, 2003
- Operation: Air carrier
- Aircraft: N544UA
- Make and model: Boeing 757222
- Aircraft serial: 25322
- Aircraft time: 44,383 hours, 12,957 cycles
- Engine: Pwa PW2037
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Relay
- Part number: 91318506
- Condition: Burned
- Location: Aft Pit P-70
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

GROUND CREW REPORTED SMOKE IN AFT PIT.  SMOKE FROM DUCTING AND FORWARD WALL AREA.  CAUSE APPEARS TO BE A STUCK AFT CARGO HEATER RELAY.  STUCK RELAY ALLOWED HEATER TO OVERHEAT TO POINT WHERE SILICONE WRAPPED HEATER RIBBON MELTED, CAUSING SMOKE.  MELTING OF RIBBON WIRE CAUSED OPEN CIRCUIT, ALLOWING HEATER TO SHUT DOWN.  RELAY  K10083 PER WDM 21-44-11.  RELAY, HEATER AND FAN REPLACED.
